Alert archive / Louisiana / Wind Advisories in 2020
Wind Advisory 10, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Aug 26, 2020, 11:41 AM CDT for 12 parishes in Louisiana; Amite County, Wilkinson County, Mississippi. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2020, 11:41 AM CDT (16:41 UTC)
- Expired
- Aug 27, 2020, 4:00 PM CDT
- In force
- 28 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2002 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
238 WWUS74 KLIX 261641 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 1141 AM CDT Wed Aug 26 2020 LAZ035>037-040-048>050-057-058-060>064-070>072-MSZ068-069-270045- /O.NEW.KLIX.WI.Y.0010.200826T1641Z-200828T0000Z/ West Feliciana-East Feliciana-St. Helena-St. Tammany- East Baton Rouge-Ascension-Livingston-St. James- St. John The Baptist-St. Charles-Upper Jefferson-Orleans- Upper Plaquemines-Upper St. Bernard-Lower St. Bernard- Northern Tangipahoa-Southern Tangipahoa-Wilkinson-Amite- Including the cities of Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Slidell, Mandeville, Covington, Lacombe, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Convent, Lutcher, Gramercy, Laplace, Reserve, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Yscloskey, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, and Liberty 1141 AM CDT Wed Aug 26 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY... * WHAT...Winds 25 to 30 mph with frequent gusts of 35 to 45 mph in association with Hurricane Laura, especially near any squalls. * WHERE...Portions of southern Mississippi and southeast Louisiana. * WHEN...Until 7 PM CDT Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
062 WWUS74 KLIX 262105 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 405 PM CDT Wed Aug 26 2020 LAZ035>037-040-048>050-057-058-060>064-070>072-MSZ068-069-270515- /O.CON.KLIX.WI.Y.0010.000000T0000Z-200828T0000Z/ West Feliciana-East Feliciana-St. Helena-St. Tammany- East Baton Rouge-Ascension-Livingston-St. James- St. John The Baptist-St. Charles-Upper Jefferson-Orleans- Upper Plaquemines-Upper St. Bernard-Lower St. Bernard- Northern Tangipahoa-Southern Tangipahoa-Wilkinson-Amite- Including the cities of Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Slidell, Mandeville, Covington, Lacombe, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Convent, Lutcher, Gramercy, Laplace, Reserve, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Yscloskey, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, and Liberty 405 PM CDT Wed Aug 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... * WHAT...Winds 25 to 30 mph with frequent gusts of 35 to 45 mph in association with Hurricane Laura, especially near any squalls. * WHERE...Portions of southern Mississippi and southeast Louisiana. * WHEN...Until 7 PM CDT Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
011 WWUS74 KLIX 271806 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 106 PM CDT Thu Aug 27 2020 LAZ034-046-047-056-059-065>069-280000- /O.EXA.KLIX.WI.Y.0010.000000T0000Z-200828T0000Z/ Pointe Coupee-Iberville-West Baton Rouge-Assumption- Upper Lafourche-Upper Terrebonne-Lower Terrebonne-Lower Lafourche- Lower Jefferson-Lower Plaquemines- Including the cities of New Roads, Lettsworth, Livonia, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Pierre Part, Labadieville, Paincourtville, Thibodaux, Raceland, Larose, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, and Myrtle Grove 106 PM CDT Thu Aug 27 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Winds 20 to 25 mph with frequent gusts of 30 to 40 mph in association with Hurricane Laura, especially near any squalls. * WHERE...Upper Terrebonne County, and Pointe Coupee, Iberville, West Baton Rouge, Assumption, Upper Lafourche, Lower Terrebonne, Lower Lafourche, Lower Jefferson and Lower Plaquemines Parishes. * WHEN...Until 7 PM CDT Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ LAZ035>037-040-048>050-057-058-060>064-070>072-MSZ068-069-280000- /O.CON.KLIX.WI.Y.0010.000000T0000Z-200828T0000Z/ West Feliciana-East Feliciana-St. Helena-St. Tammany- East Baton Rouge-Ascension-Livingston-St. James- St. John The Baptist-St. Charles-Upper Jefferson-Orleans- Upper Plaquemines-Upper St. Bernard-Lower St. Bernard- Northern Tangipahoa-Southern Tangipahoa-Wilkinson-Amite- Including the cities of Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Slidell, Mandeville, Covington, Lacombe, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Convent, Lutcher, Gramercy, Laplace, Reserve, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Yscloskey, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, and Liberty 106 PM CDT Thu Aug 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Winds 20 to 30 mph with frequent gusts of 30 to 40 mph in association with Hurricane Laura, especially near any squalls. * WHERE...Portions of southern Mississippi and southeast Louisiana. * WHEN...Until 7 PM CDT Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
031 WWUS74 KLIX 272100 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 400 PM CDT Thu Aug 27 2020 LAZ034>037-040-046>050-056>072-MSZ068-069-272200- /O.CAN.KLIX.WI.Y.0010.000000T0000Z-200828T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena- St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension- Livingston-Assumption-St. James-St. John The Baptist- Upper Lafourche-St. Charles-Upper Jefferson-Orleans- Upper Plaquemines-Upper St. Bernard-Upper Terrebonne- Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, and Liberty 400 PM CDT Thu Aug 27 2020 ...WIND ADVISORY IS CANCELLED... Winds are diminishing across the area. A few gusts of 20 to 30 mph will remain possible through the early evening hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Aug 26, 6:11 AM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Aug 26, 6:11 AM CDT, 5 hours 30 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
611 AM CDT Wed Aug 26 2020
.AVIATION...
Conditions will start to deteriorate as Laura makes its way
towards landfall. Cigs will continue to be relatively low
throughout today. Showers today should be accompanied by some
stronger wind gusts and gradient wind will remain near 15 kts.
/TDB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 90 78 86 76 / 50 80 90 40
BTR 91 80 86 78 / 90 80 90 40
ASD 91 79 89 76 / 80 80 90 40
MSY 90 82 89 79 / 90 80 90 40
GPT 89 80 87 78 / 70 70 70 40
PQL 91 79 89 76 / 70 60 60 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ034-046-047-056-059-065>069.
Storm Surge Warning for LAZ056-059-065>069.
Flash Flood Watch through Thursday evening for LAZ034>037-
046>050-056>059-065>067-071-072.
Storm Surge Watch for LAZ040-058-062>064-069-070-072.
GM...Tropical Storm Warning for GMZ550-552-555-570-572-575.
Small Craft Advisory until 7 PM CDT Thursday for GMZ530-532-534-
536-538-557-577.
MS...Flash Flood Watch through Thursday evening for MSZ068>070.
Storm Surge Watch for MSZ080-081.
Coastal Flood Advisory until 7 PM CDT Thursday for MSZ082.
GM...Tropical Storm Warning for GMZ552-555-570-572-575.
Small Craft Advisory until 7 PM CDT Thursday for GMZ532-534-536-
538-557-577.
&&In the hours before
Special weather statement, Aug 26, 9:33 AM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
933 AM CDT Wed Aug 26 2020
LAZ066-261600-
Lower Terrebonne-
933 AM CDT Wed Aug 26 2020
...A SQUALL LINE OF TROPICAL SHOWERS WILL AFFECT TERREBONNE PARISH...
At 931 AM CDT, radar indicated tropical showers were located along a
line extending from 37 miles south of Ellerslie to 18 miles
southeast of Burns Point to 24 miles south of Cocodrie. Movement was
northwest at 65 mph.
Wind gusts up to 50 mph are possible with these showers.
Locations impacted include...
Dulac, Montegut, Chauvin, Cocodrie, Tambour Bay Buoy and Lumcon
Center Buoy.
Torrential rainfall and tropical funnels will also be possible with
this squall band.
LAT...LON 2916 9093 2930 9132 2937 9124 2926 9115
2926 9116 2925 9116 2925 9113 2933 9113
2954 9127 2949 9057 2936 9038 2932 9043
2934 9045 2927 9048 2929 9054 2922 9054
2925 9061 2915 9065 2909 9086
TIME...MOT...LOC 1431Z 128DEG 56KT 2913 9175 2936 9133 2892 9054
24/RRSpecial weather statement, Aug 26, 11:30 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1130 AM CDT Wed Aug 26 2020
LAZ065-066-261800-
Lower Terrebonne-Upper Terrebonne-
1130 AM CDT Wed Aug 26 2020
...A LINE OF TROPICAL SHOWERS WILL AFFECT TERREBONNE PARISH...
At 1129 AM CDT, radar indicated showers were located along a line
extending from 7 miles south of Burns Point to 14 miles southwest of
Dulac to 15 miles southwest of Port Fourchon. Movement was northwest
at 50 mph.
Wind gusts up to 50 mph are possible with these showers. Tropical
funnels and waterspouts over the inundated marshes are also
possible.
Locations impacted include...
Dulac, Cocodrie, Chauvin, Tambour Bay Buoy and Lumcon Center Buoy.
LAT...LON 2927 9094 2933 9094 2933 9100 2928 9097
2929 9099 2933 9117 2937 9119 2935 9126
2936 9125 2938 9120 2954 9127 2960 9119
2965 9096 2937 9046 2936 9052 2931 9052
2933 9050 2932 9050 2913 9069
TIME...MOT...LOC 1629Z 132DEG 43KT 2947 9153 2928 9092 2898 9040
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:22 PM CDT | Coastal Flood Advisory | LIX | Saint Bernard, Saint James, Saint John the Baptist | 65 hr |
| Aug 25, 9:20 PM CDT | Special Marine Warning | LIX | 43 min | |
| Aug 25, 9:32 PM CDT | Special Weather Statement | LIX | Saint Charles, Saint James | 73 min |
| Aug 26, 2:14 AM CDT | Special Marine Warning | LIX | 31 min | |
| Aug 26, 2:17 AM CDT | Special Marine Warning | LIX | 28 min | |
| Aug 26, 4:28 AM CDT | Flash Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 36 hr |
| Aug 26, 8:57 AM CDT | River Flood Warning | LIX | Livingston | 66 hr |
| Aug 26, 9:33 AM CDT | Special Weather Statement | LIX | Terrebonne | 87 min |
| Aug 26, 11:24 AM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston, Saint Helena | 19 min |
| Aug 26, 11:30 AM CDT | Special Weather Statement | LIX | Terrebonne | 90 min |
| Aug 26, 11:52 AM CDT | Tornado Warning | LIX | East Baton Rouge, West Baton Rouge | 23 min |
| Aug 26, 12:14 PM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 31 min |
| Aug 26, 12:17 PM CDT | Tornado Warning | LIX | Terrebonne | 28 min |
| Aug 26, 12:28 PM CDT | Special Weather Statement | LIX | Jefferson | 32 min |
| Aug 26, 12:44 PM CDT | Special Weather Statement | LIX | Assumption | 31 min |
| Aug 26, 1:08 PM CDT | Special Weather Statement | LIX | Lafourche | 37 min |
| Aug 26, 1:39 PM CDT | Special Weather Statement | LIX | Ascension, Iberville, Saint James, West Baton Rouge | 66 min |
| Aug 26, 1:50 PM CDT | Tornado Warning | LIX | Ascension, Assumption, Iberville | 25 min |
| Aug 26, 1:52 PM CDT | Tornado Warning | LIX | Ascension, Assumption, Iberville, Saint James | 23 min |
| Aug 26, 1:54 PM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville | 21 min |
| Aug 26, 1:55 PM CDT | Tornado Warning | LIX | East Baton Rouge, Pointe Coupee, West Baton Rouge | 20 min |
| Aug 26, 2:14 PM CDT | Tornado Warning | LIX | Pointe Coupee, West Baton Rouge | 31 min |
| Aug 26, 2:16 PM CDT | Tornado Warning | LIX | East Baton Rouge, West Baton Rouge | 29 min |
| Aug 26, 2:30 PM CDT | Tornado Warning | LIX | Iberville, Pointe Coupee | 30 min |
| Aug 26, 2:32 PM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville, West Baton Rouge | 28 min |
| Aug 26, 2:34 PM CDT | Tornado Warning | LIX | Ascension, Saint James | 26 min |
| Aug 26, 2:46 PM CDT | Special Weather Statement | LIX | Ascension, East Baton Rouge, Livingston, Pointe Coupee, Saint Charles, Saint John the Baptist and 1 more | 59 min |
| Aug 26, 2:49 PM CDT | Tornado Warning | LIX | East Baton Rouge, Pointe Coupee, West Baton Rouge | 26 min |
| Aug 26, 2:51 PM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Livingston | 24 min |
| Aug 26, 3:12 PM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston | 18 min |
| Aug 26, 3:20 PM CDT | Special Weather Statement | LIX | Saint Charles | 25 min |
| Aug 26, 3:34 PM CDT | Tornado Warning | LIX | Saint Charles | 26 min |
| Aug 26, 3:35 PM CDT | Tornado Warning | LIX | Saint Charles | 25 min |
| Aug 26, 3:38 PM CDT | Tornado Warning | LIX | Pointe Coupee, West Baton Rouge | 37 min |
| Aug 26, 3:48 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 27 min |
| Aug 26, 3:58 PM CDT | Tornado Warning | LIX | Saint John the Baptist, Tangipahoa | 32 min |
| Aug 26, 4:00 PM CDT | Tornado Warning | LIX | Livingston | 30 min |
| Aug 26, 4:11 PM CDT | Tornado Warning | LIX | Livingston | 34 min |
| Aug 26, 4:13 PM CDT | Tornado Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 32 min |
| Aug 26, 4:14 PM CDT | Coastal Flood Warning | LIX | Saint Bernard, Saint James, Saint John the Baptist | 13 hr |
| Aug 26, 4:19 PM CDT | Special Marine Warning | LIX | 26 min | |
| Aug 26, 4:22 PM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston | 23 min |
| Aug 26, 4:41 PM CDT | Tornado Warning | LIX | East Feliciana, Livingston, Saint Helena, Tangipahoa | 34 min |
| Aug 26, 5:09 PM CDT | Tornado Warning | LIX | East Feliciana, Saint Helena | 36 min |
| Aug 26, 5:32 PM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 28 min |
| Aug 26, 5:40 PM CDT | Tornado Warning | LIX | East Feliciana | 35 min |
| Aug 26, 5:49 PM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 26 min |
| Aug 26, 6:03 PM CDT | Tornado Warning | LIX | East Feliciana | 27 min |
| Aug 26, 6:19 PM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Saint Helena | 26 min |
Nearby
Wind Advisories in Louisiana, 2020Wind Advisories in Mississippi, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.